My brother has been compounding my hormones since 2000. I just saw a doctor who ordered blood tests to check my hormone levels, primarily because my hair won't stop falling out. The doctor's office faxed the results to my brother and she had prescribed testosterone cream on the labia. I didn't like that answer and now the doctor is in Australia until mid January. The way my brother explained it is that the testosterone will increase the libido, it will build up muscle tissue and do several other positive things. It is not dangerous to apply to the labia. I am going to call the office and ask that another physician explain the results to me. Compounding HRT is the way to go. The pharmacist can closely duplicate the hormones naturally produced in your body when menopause causes them to produce less.
Testosterone patches are effective at treating low libido in post-menopausal women. Low libido may also occur as a symptom or outcome of hormonal contraceptive use. Women may also use testosterone therapies to treat or prevent loss of bone density, muscle mass and to treat certain kinds of depression and low energy state. Women on testosterone therapies may experience an increase in weight without an increase in body fat due to changes in bone and muscle density. Most undesired effects of testosterone therapy in women may be controlled by hair-reduction strategies, acne prevention, etc. There is a theoretical risk that testosterone therapy may increase the risk of breast or gynaecological cancers, and further research is needed to define any such risks more clearly.